Alert archive / California / Wind Advisories in 2013
Wind Advisory 53, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jun 16, 2013, 2:47 PM PDT. It took effect at Jun 16, 2013, 9:00 PM PDT. It was in force for 96 min.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2013, 2:47 PM PDT (21:47 UTC)
- In effect from
- Jun 16, 2013, 9:00 PM PDT
- Expired
- Jun 16, 2013, 10:36 PM PDT
- In force
- 96 min
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
127 WWUS76 KLOX 162147 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 247 PM PDT SUN JUN 16 2013 ...GUSTY WINDS TO DEVELOP AS EARLY AS THIS EVENING ACROSS SOUTHWEST CALIFORNIA... .A TIGHTENING SURFACE PRESSURE GRADIENT WILL LIKELY BRING PERIODS OF STRONG WINDS TO PORTIONS OF SOUTHWEST CALIFORNIA THROUGH EARLY WEDNESDAY MORNING. STRONG WINDS WILL LIKELY DEVELOP THROUGH THE INTERSTATE 5 CORRIDOR...AND ACROSS SOUTHERN SANTA BARBARA COUNTY. GUSTY WINDS MAY ALSO DEVELOP ACROSS THE CENTRAL COAST AND ANTELOPE VALLEY BETWEEN MONDAY AND TUESDAY NIGHT. CAZ053-054-170600- /O.NEW.KLOX.WI.Y.0053.130617T0400Z-130618T1000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 247 PM PDT SUN JUN 16 2013 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. THIS ADVISORY IS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PDT TUESDAY. * WINDS AND TIMING...AREAS OF NORTHWEST TO NORTH WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS UP TO 50 MPH LATE THIS EVENING INTO EARLY TUESDAY....THEN ONCE AGAIN MONDAY EVENING THROUGH EARLY TUESDAY MORNING. WINDS WILL DECREASE DURING MID MORNING AND AFTERNOON HOURS. * IMPACTS...SMALL TREE LIMBS MAY BE DOWNED DUE TO THE GUSTY WINDS. GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH- PROFILE VEHICLES. USE EXTRA CAUTION TRAVELING ON AREAS ROADWAYS...SUCH AS INTERSTATE 5 AND HIGHWAYS 14 AND 138. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE MOUNTAINS MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. && $$ CAZ039-052-170600- /O.NEW.KLOX.WI.Y.0053.130617T2200Z-130618T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 247 PM PDT SUN JUN 16 2013 ...WIND ADVISORY IN EFFECT FROM 3 PM MONDAY TO 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY IS IN EFFECT FROM 3 PM MONDAY TO 3 AM PDT TUESDAY. * WINDS AND TIMING...AREAS OF NORTHWEST TO NORTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ON LATE MONDAY AFTERNOON...THEN SHIFT TO NORTH TO NORTHEAST DIRECTION AFTER MIDNIGHT TUESDAY. WINDS WILL GRADUALLY DIMINISH THROUGH EARLY TUESDAY MORNING. THERE IS A CHANCE THAT THIS ADVISORY MAY NEED TO BE EXTENDED OR REISSUED AS WINDS COULD INCREASE AGAIN ON TUESDAY. * IMPACTS...SMALL TREE LIMBS MAY BE DOWNED DUE TO THE GUSTY WINDS. GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH- PROFILE VEHICLES. USE EXTRA CAUTION TRAVELING ON AREAS ROADWAYS...SUCH AS HIGHWAYS 101 AND 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE COAST MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. A WIND ADVISORY FOR THE MOUNTAINS MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. && $$ HALL/KAPLAN
1 follow-up statement
285 WWUS76 KLOX 170536 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1036 PM PDT SUN JUN 16 2013 CAZ053-054-170645- /O.CAN.KLOX.WI.Y.0053.000000T0000Z-130618T1000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 1036 PM PDT SUN JUN 16 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. ADVISORY LEVEL WINDS HAVE FAILED TO DEVELOP ISOLATED GUSTS 40 TO 45 MPH ARE STILL POSSIBLE OVERNIGHT. $$ CAZ039-052-170645- /O.CAN.KLOX.WI.Y.0053.130617T2200Z-130618T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 1036 PM PDT SUN JUN 16 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. ADVISORY LEVEL WINDS HAVE FAILED TO DEVELOP ISOLATED GUSTS 40 TO 45 MPH ARE STILL POSSIBLE OVERNIGHT. $$ ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 16, 12:30 PM PDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 16, 12:30 PM PDT, 2 hours 17 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1230 PM PDT SUN JUN 16 2013 ...NEW AVIATION/MARINE DISCUSSIONS... .SYNOPSIS... SOUTHWEST FLOW ALOFT OVER SOUTHERN CALIFORNIA WILL CONTINUE ONSHORE FLOW AND NIGHT THROUGH MORNING LOW CLOUDS NEAR THE COAST THROUGH EARLY WEEK. A NORTHERLY SURFACE PRESSURE DIFFERENCE ACROSS THE STATE WILL WEAKEN ONSHORE FLOW BETWEEN MONDAY AND WEDNESDAY...AND BRING BREEZY TO WINDY CONDITIONS TO SOUTHERN SANTA BARBARA COUNTY AND THROUGH THE INTERSTATE 5 CORRIDOR. A WARMING TREND IS POSSIBLE FROM LATE THIS WEEK THROUGH NEXT WEEKEND. && .UPDATE... THE LATEST SATELLITE IMAGERY INDICATES THE MARINE LAYER STRATUS STARTING TO BURN OFF OVER THE VALLEY AREAS THIS MORNING. 12Z KNKX AND KVBG SOUNDINGS INDICATE A STRENGTHENING MARINE INVERSION AS THE AIR MASS WARMS BETWEEN 900 AND 950 MB. THERE IS SOME CONCERN THIS MORNING THAT THE BEACHES...ESPECIALLY SOUTH OF POINT CONCEPTION...MAY STRUGGLE TO CLEAR THIS AFTERNOON. AT LEAST...A LITTLE LATER CLEARING SHOULD OCCUR AT THE BEACHES TODAY VERSUS YESTERDAY. THE CURRENT PACKAGE LOOKS A LITTLE TOO OPTIMISTIC WITH CLEARING AND THE PACKAGE WILL BE NUDGED TOWARD A MORE GLOOMY JUNE- LIKE PATTERN AT THE BEACHES. WITH THE WARMING TAKING PLACE BETWEEN 900 MB AND 950 MB...THE HIGH VALLEYS...MOUNTAINS...AND DESERT SHOULD WARM A BIT OVER YESTERDAY. WITH THE MARINE LAYER DEPTH NEAR 2300 FEET...SOME TWEAKS WILL BE MADE NEAR THE MARINE LAYER TOP AND ABOVE THE MARINE LAYER FOR TEMPERATURES FOR TODAY. MAIN CONCERN FOR THE PACKAGE WILL BE THE NORTHERLY SURFACE PRESSURE GRADIENTS DEVELOPING OVER THE NEXT SEVERAL DAYS. AT LEAST...LOCALIZED SUNDOWNER AND I-5 CORRIDOR WINDS REACHING ADVISORY LEVEL WINDS WILL OCCUR TONIGHT AND INTO MONDAY MORNING. THERE IS A CHANCE THAT THESE WINDS COULD BECOME MORE WIDESPREAD THAT WHAT THE CURRENT PACKAGE INDICATES. THE 850 MB THERMAL PATTERN LOOKS MORE FAVORABLE FOR SUNDOWNER WINDS AND WINDS THROUGH INTERSTATE 5 CORRIDOR BETWEEN MONDAY AND WEDNESDAY WITH THE WIND REGIMES BECOMING MORE PRONOUNCED EACH AFTERNOON AND NIGHT BETWEEN MONDAY AND WEDNESDAY MORNING. && .PREV DISCUSSION... SHORT TERM...SORT OF A DO OVER MON NIGHT AND TUESDAY. GUSTY NORTHERLY WINDS WITH GUSTS TO 40 MPH...A LIMITED MARINE CLOUD DECK AND ABOVE NORMAL AFTERNOON TEMPS. LONG TERM...GFS AND EC AGREE THAT THE RATHER LARGE COOL UPPER LOW JUST WEST OF WASHINGTON STATE WILL START TO MOVE EASTWARD LATER WEDNESDAY AND BY LATE THURSDAY WILL BE OVER NRN IDAHO. AT THAT POINT MDLS INDICATE THAT IT WILL STOP AGAIN AND THEN SIT AND SPIN THROUGH AT LEAST SATURDAY. THE EFFECT OF ALL OF THIS WILL BE PRETTY MINIMAL DOWN HERE AS THERE WILL BE LONG WAVE TROFING OVER THE AREA THROUGH THE PERIOD THE ONLY CHANGE IS THAT THE WESTERLY FLOW ALOFT TURNS MORE NWERLY. HGTS ARE FAIRLY HIGH. HIGH ENOUGH TO SQUISH THE MARINE LAYER OUT OF MOST OF THE VLY AREAS. MAX TEMPS WILL RISE AS THE MARINE LAYER IS SQUASHED AND BY LATE WEEK ALL BUT THE IMMEDIATE COAST WILL HAVE ABOVE NORMAL MAX TEMPS. && .AVIATION...16/1800Z. LOW CONFIDENCE IN THE 18Z TAFS. FOR THE NEXT 24 HOURS...A SURGE OF LOW LEVEL NORTHERLY FLOW WILL RESTRICT THE LOW CLOUD COVERAGE TO THE COAST AND VALLEYS OF LOS ANGELES COUNTY AND PERHAPS PORTIONS OF VENTURA COUNTY AS WELL. THE NORTH FLOW WILL CAUSE GUSTY WINDS IN PORTIONS OF SANTA BARBARA COUNTY AND THIS MIGHT CAUSE LOW LEVEL WIND SHEAR AT KSBA. THERE WILL BE STRONG GUSTY WINDS AT THE DESERT TAFS EACH AFTERNOON FOR THE NEXT FEW DAYS. THE CENTRAL COAST MAY OR MAY NOT HAVE LOW CLOUDS AGAIN TONIGHT...DECIDED TO PUT BROKEN SKIES IN AT KSMX WITH LESS CLOUDINESS AT KSBP BUT IT IS A DIFFICULT CALL. KLAX...VFR CONDITIONS WILL LAST THROUGH THE EVENING BEFORE AN EDDY SPINS UP THE MARINE LAYER TO AROUND 2000 FEET LATE TONIGHT INTO MONDAY MORNING WITH RESULTANT MVFR CONDITIONS. THE TIMING AND HEIGHT OF THE CEILING ARE MAIN POINTS OF DOUBT. KBUR...VFR CONDITIONS WILL LAST THROUGH MIDNIGHT BEFORE AN EDDY SPINS UP THE MARINE LAYER TO AROUND 2000 FEET LATE TONIGHT INTO MONDAY MORNING WITH RESULTANT IFR CONDITIONS. THE TIMING AND HEIGHT OF THE CEILING ARE MAIN POINTS OF DOUBT. && MARINE...16/1800Z. A SURGE OF NORTH WINDS WILL MARCH DOWN THROUGH THE COASTAL WATERS AND INITIATE GALE FORCE WINDS EITHER LATE THIS AFTERNOON OR EARLY THIS EVENING. THE STRONG WINDS WILL ALSO PROMPT SMALL CRAFT ADVISORIES FOR SOME OF THE INNER WATER ZONES THIS AFTERNOON AND ALL OF THE INNER WATER ZONES BY MONDAY AFTERNOON. STRONG GUSTY WINDS WILL REMAIN IN THE FORECAST ALL THE WAY THROUGH THURSDAY. && .FIRE WEATHER... A BROAD UPPER LEVEL TROUGH WILL PREVAIL ACROSS CALIFORNIA DURING THE NEXT FEW DAYS. THIS WILL BRING INCREASING NORTHWEST FLOW ACROSS THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST...AS WELL AS THE INTERSTATE 5 CORRIDOR AND ANTELOPE VALLEY. WINDS WILL LIKELY BE STRONGEST MONDAY AFTERNOON THROUGH TUESDAY NIGHT...WHEN GUSTS WILL RANGE BETWEEN 35 AND 45 MPH AT TIMES. ISOLATED GUSTS TO 50 MPH WILL BE POSSIBLE NEAR WHITAKER PEAK. MEANWHILE...MINIMUM HUMIDITIES ARE EXPECTED TO FALL TO BETWEEN 10 AND 20 PERCENT IN THE MOUNTAINS AND SINGLE DIGITS IN THE ANTELOPE VALLEY. IN ADDITION...HUMIDITIES COULD BRIEFLY FALL TO UNDER 20 PERCENT DURING THE LATE AFTERNOON AND EARLY EVENING HOURS ACROSS PORTIONS OF THE SANTA BARBARA SOUTH COAST AND ADJACENT FOOTHILLS DUE TO THE GUSTY SUNDOWNER WINDS. HUMIDITY RECOVERIES WILL BE POOR DURING THE OVERNIGHT HOURS ACROSS THE MOUNTAINS AND ANTELOPE VALLEY. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITIES WILL BRING ELEVATED FIRE DANGER TO THE MOUNTAINS...ANTELOPE VALLEY...AND SANTA BARBARA SOUTH COAST FOR THE NEXT FEW DAYS...WITH BRIEF PERIODS OF CRITICAL FIRE WEATHER CONDITIONS EACH AFTERNOON AND EVENING. RED FLAG WARNINGS HAVE NOT BEEN ISSUED AT THIS TIME SINCE CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED TO HAVE SUFFICIENT DURATION. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). GALE WARNING (SEE LAXMWWLOX). && PUBLIC...HALL AVIATION/MARINE...SWEET FIRE WEATHER...GOMBERG SYNOPSIS...B WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 16, 11:43 AM PDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1143 AM PDT SUN JUN 16 2013 CAZ034>041-044>046-051>054-059-087-088-547-548-171300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 1143 AM PDT SUN JUN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT GALE FORCE WINDS WILL DEVELOP ACROSS THE COASTAL WATERS THIS AFTERNOON AND PERSIST THROUGHOUT TONIGHT. PERIODS OF GUSTY WINDS COULD DEVELOP THROUGH THE INTERSTATE 5 CORRIDOR AND ACROSS SOUTHERN SANTA BARBARA COUNTY. * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY GUSTY NORTHERLY WINDS THROUGH THE INTERSTATE 5 CORRIDOR AND ACROSS SOUTHERN SANTA BARBARA COULD BRING ELEVATED FIRE DANGER BETWEEN MONDAY AND WEDNESDAY AS WELL AS DIFFICULT DRIVING CONDITIONS FOR DRIVERS OF HIGH-PROFILE VEHICLES. * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HALL
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 9:26 AM PDT | Gale Warning | LOX | 5 days |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.